Ask a doctor

Is my Eye Twitching Caused by Botox?

Hi I had my touch up botox yesterday just to the eyes and today I have an annoying twitch to my right eye. I have read the forum here that botox treats twitching eyes but I dont understand why mine is twitching from this morning on my upper eyelid above my lashes. I am a big fan of botox and have had for several years BUT this is really irritating me.

Doctor Answers (14)

Twitching after Botox

+2

I have seen this a few times. It occurs as the Botox wears off for treatment of the frown or crows-feet. On the ontherhand,Blepharospasm is a common eye condition that is characterized by spasms  or twitching of the upper and/or lower eyelid that cause the eye to shut involuntarily. In some patients, severe and chronic blepharospasm can cause functional blindness, as the patient may be unable to keep his eyelids open. Botox has been used for decades to treat blepharospasm, and it is the treatment of choice for this condition.

\


Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Eye twitching and Botox

+2

Botox is actually a treatment for eye twitching.  If you had an injection yesterday, the Botox will not even be active yet.  You may just have a minor irritation from the injection, but not anything due specifically from the Botox.  If you continue to have a problem, then you should discuss with your surgeon.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Eye twitching most likely not from Botox

+2

Eye twitching is usually related to your eyes being tired or overused.  Stress can also cause eye twitch.

Botox can actually relax the twitching muscles, so it is most likely not the cause of the twitch.  In addition, Botox onset of action is about 7-14 days.

Try to give your eyes some rest today and if the twitching is not improved, see your eye doctor for an evaluation.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Twitching and Botox

+2

Botox is sometimes used for twitching, but in general, twitching is not  a side effect of Botox. Botox needs about 5-7 days to work

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Right Eye Twitch after Botox Treatment

+2

It is unlikely that the twitching of your right eye is from the Botox injection. I would still have your injecting physician examine you to ensure that all is well. 

Anifat Balogun, MD
Seattle Facial Plastic Surgeon

Twitching eye after botox treatment is probably not due to botox

+2

Twitching eye after botox treatment is probably not due to botox. However, regardless of the cause any adverse event after an injection requires a visit to your treating physician.

Edward Lack, MD
Chicago Dermatologist
3.0 out of 5 stars 5 reviews

Botox Not Likely Causing Twitching

+2

You are correct that Botox can treat twitching around the eyes.  To my knowledge, there are no reported cases of it causing this problem.  Besides, the onset of action for Botox usually takes several days, so the day after is likely too soon for good or bad effects to be seen.

James Bartels, MD
Manchester Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botox and twitching

+2

Botox helps correct twitching so it is not likely related to it.  Isolated eyelid twitching is called myokymia and is related to things like stress, caffeine, and not getting enough sleep.  

Keshini Parbhu, MD
Orlando Oculoplastic Surgeon
4.5 out of 5 stars 2 reviews

Botox Causing Twitching

+2

Possibly some muscle irritation from your Botox injection has caused the twitching. Fortunately this is not likely to last very long.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Twitching of Eyelid After Botox

+2

Hi Jbelly,

Your twitching should be very transient.  Usually Botox does correct twitching.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.